Dr. Johnson discusses if it is normal that medication given to a woman after anterior cruciate ligament (ACL) surgery causes constipation.
It is pretty normal after that surgery, and it is due to the pain medicine. Obviously, there’s over-the-counter supplements you can take for the constipation problem, but in general, all things being equal, get off the pain medicine.
About Dr. Johnson, M.D.:
Dr. Darren L. Johnson, M.D., received his medical degree from the University of California, Los Angeles School of Medicine. He completed his residency at the University of Southern California School of Medicine, Los Angeles and his fellowship at the University of Pittsburgh Medical Center.
Dr. Johnson is currently Professor and Chairman of Orthopaedic Surgery and Director of Sports Medicine at the University of Kentucky. His clinical interests include arthroscopy, knee and shoulder reconstruction and the double-bundle procedure for ACL repair.
Dr. Johnson was named among the Top Doctors for Women by Women’s Health magazine in 2008.
Visit Dr. Johnson at the University of Kentucky